Download the Free Unbound MEDLINE PubMed App to your smartphone or tablet.
Available for iPhone, iPad, iPod touch, and Android.
Rash, intertriginous [keywords]
- Symmetrical drug-related intertriginous and flexural exanthema induced by two different antibiotics. [LETTER]
- Allergol Immunopathol (Madr) 2012 Dec 17.
- Symmetrical drug-related intertriginous and flexural exanthema secondary to topical 5-fluorouracil. [Case Reports, Journal Article]
- Cutis 2012 May; 89(5):225-8.
We report the case of a 56-year-old man who developed a distinctive skin eruption after treating actinic keratoses on the dorsal aspects of his right and left hands with topical 5-fluorouracil (5-FU). The distribution of his rash was characteristic of symmetrical drug-related intertriginous and flexural exanthema (SDRIFE), also known as baboon syndrome.
- Intertriginous and flexural exanthema after application of a topical anesthetic cream: a case of baboon syndrome. [Case Reports, Letter]
- Dermatitis 2011 Nov-Dec; 22(6):360-2.
- Symmetrical drug-related intertriginous and flexural exanthema caused by celecoxib. [LETTER]
- Int J Dermatol 2012 May 16.
- Clozapine-induced symmetrical drug-related intertriginous and flexural exanthema: first reported cases. [Case Reports, Letter]
- Br J Dermatol 2012 May; 166(5):1142-3.
- A challenging case: Symmetrical drug related intertriginous and flexural exanthem, fixed drug eruption, or both? [Case Reports, Journal Article]
- Pediatr Dermatol 2011 Nov-Dec; 28(6):711-4.
We herein report a 12-year-old boy with amoxicillin-induced, recurrent, site-specific, symmetrical, sharply demarcated reddish plaques on the buttocks and the major flexural and intertriginous areas. The lesions resolved with topical corticosteroids, leaving hyperpigmentation. Histopathology showed nonspecific features of inflammation and dermal melanophages. Amoxicillin was the probable inducer based on oral provocation test with Amoksina(®) tablet, however patch testing with amoxicillin on previously affected and unaffected skin remained negative. The diagnosis was challenging because of the overlapping features of symmetrical drug-related intertriginous and flexural exanthema and fixed drug eruption. This one represents a unique and challenging one with overlapping clinical features of symmetrical drug-related intertriginous and flexural exanthem (SDRIFE) and fixed drug eruption (FDE). We discuss the possible immunopathogenetic mechanisms leading to the simultaneous occurrence of different phenotypes of drug eruption in the same patient.
- Symmetrical drug-related intertriginous and flexural exanthema (baboon syndrome) induced by amoxicillin-clavulanate. [Journal Article]
- Pediatr Dermatol 2012 Nov-Dec; 29(6):770-1.
Systemic drug-related intertriginous and flexural exanthema (SDRIFE), also known as Baboon syndrome, is an uncommon, cutaneous reaction that occurs after the systemic administration of drug-related allergens. We report the case of a 5-year-old boy with SDRIFE after systemic administration of amoxicillin-clavulanate.
- A new proposal for a clinical-oriented subclassification of baboon syndrome and a review of baboon syndrome. [Journal Article, Review]
- Asian Pac J Allergy Immunol 2011 Jun; 29(2):150-60.
To review baboon syndrome (BS). Data Sources: Date sources were obtained from PubMed and Google Scholar: Photographs of baboon syndrome were obtained from our patient.PubMed and Google Scholar were searched up to June 30, 2010. The search terms were "baboon syndrome", "SDRIFE" and "thimerosal allergy". Reverse references from relevant articles and Google Scholar were also used. As BS is a classical disease and cases of offending agents were relatively old, some references were more than five years old. In order to gather as many cases of offending agents as possible, more than 50 references were collected.We divided BS into as 4 groups; classical baboon syndrome, topical drug-induced baboon syndrome, systemic drug-induced baboon syndrome and symmetrical drug-related intertriginous and flexural exanthema (SDRIFE). The pathomechanism of BS is still unknown. A delayed type of hypersensitivity reaction, a recall phenomenon, pharmacologic interaction with immune-receptors and anatomical factors may be involved in the causation of BS.
- Is drug allergy less prevalent than previously assumed? A 5-year analysis. [Journal Article]
- Br J Dermatol 2012 Jan; 166(1):107-14.
Rashes are a frequent conundrum in clinical practice as they may be reactive, drug induced or disease specific. Identification of the culprit drug is important as re-exposure may be harmful or even life-threatening and unnecessary avoidance of 'innocent' drugs leads to limitations of treatment options.To objectify the cause of suspected cutaneous drug reactions in a large patient population.Over 5years (2006-10), 612 patients with suspected cutaneous drug reactions were evaluated. Histology was assessed. About 200 patients were invited for complete work-up with skin tests (prick/intracutaneous testing and scratch/patch as indicated) and, if necessary, lymphocyte transformation tests (LTT). In special cases, drug provocation tests were conducted.A total number of 141 cases with suspected drug reaction underwent full work-up (age 6-86years; 75% female, 25% male). In 107 cases (76%) a drug was identified whereas 34 (24%) were reactive rashes or had other causes. Mostly, cutaneous drug reactions were maculopapular rashes, urticaria/angio-oedema; less frequently, acute generalized exanthematous pustulosis, drug reaction with eosinophilia and systemic symptoms, systemic drug-related intertriginous and flexural exanthema, toxic epidermal necrolysis and fixed drug eruptions were present. Of all the cutaneous drug reactions investigated, 39·8% were caused by antibiotics, 21·2% by anti-inflammatories, 7·6% by contrast media and 31·4% by others (oral antidiabetics, antimycotics, antipsychotics, antiepileptics and others).Clinical assessment overestimates the role of drug allergies in cutaneous reactions. Assessment of suspected drug reactions can be greatly improved by thorough evaluation including dermatological and allergological work-up with skin testing and assays such as LTT.
- Frequency and severity of diaper dermatitis with use of traditional Chinese cloth diapers: observations in 3- to 9-month-old children. [Journal Article, Research Support, Non-U.S. Gov't]
- Pediatr Dermatol 2011 Jul-Aug; 28(4):380-6.
Chinese cloth diapers differ from disposable diapers in several respects that are central to our understanding of the etiology of diaper dermatitis (DD), yet there are no published reports on the dermatological correlates of this manner of infant care, which is prevalent among the world's second-largest pediatric population. The objective was to determine the prevalence and severity of DD in exclusive users of Chinese cloth diapers. This observational study was conducted during a single home visit to 694 Chinese children who were exclusive users of cloth diapers in five inland cities of China. During each home visit, study nurses documented the presence and severity of DD using a visual dermatological scale and conducted transepidermal water loss (TEWL) and pH measurements. Diaper dermatitis was rare in the buttocks and genital area of the children (<20%) but was common in the perianal and intertriginous regions (50-70%). TEWL and pH were mildly higher in babies with DD than in those without DD in the genital and buttocks area. Diaper dermatitis is common in children who use traditional Chinese cloth diapers, especially in the perianal and intertriginous regions.